Knee and hip pain Accutane?

I am a high school male athlete and have been taking Zenatane for 40 days. I started at 50 mg but during my soccer games my knees hurt and it was hard to run. I went down to 40 mg after the first month but still have knee and sometimes hip pain when I sprint. My skin is looking a little better so I am encouraged by that. Can anyone share with me your experience with patients who have had the same issues? Do these symptoms go away after you stop treatment? Is there anything I can do to lessen the pain?

Doctor Answers 1

Accutane and joint pains

Thank you for your question. A side effect of Accutane is joint or muscle pains, especially after strenuous exercise. In my experience, decreasing the dose of Accutane tends to help minimize or eliminate the joint pain, or some of my patients refrained from certain exercises or sports which also resolved the pain. With that being said, if you continue to experience knee and hip pain, I highly recommend you consult with your prescribing dermatologist. Take care and good luck.


Las Vegas Dermatologist
5.0 out of 5 stars 6 reviews

These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.